I had severe acne for about two years then my dermatologist put me on accutane. After completing 3 months my skin has vastly improved, just leaving the scars. I'm now going to college and because of a change in insurance, I won't be able to complete the 5 month course. Will my acne come back with that much severity? I'm an 18 year old female talking 60mg/day
When to Quit Accutane?
Doctor Answers (2)
Thank you for your question. If Accutane is taken without reaching your goal dose, the results will be subtherapeutic. There is a higher chance that acne can recur. It may or may not be of the same severity. You will also need maintenance with skin care products, under the supervision of a Board Certified Dermatologist there will be less chance of flare ups while you are in college.
I hope this helps.
Web reference: http://www.elitemdspa.com
Accutane Durable Remission
In most patients, Accutane provides a durable remission at a total dose of 120mg/kg for the entire treatment course if the daily dose is 1mg/kg/day. This can vary for each patient but typically amounts to taking 5-7months of accutane at 60-80mg/day.
Web reference: http://www.perridermatology.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.